MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 120602F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.A supplemental report will be forthcoming when the investigation is completed.A device history record review was unable to be completed as the lot number is unknown.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that during use of the embolectomy catheter, the tip became separated.The issue occurred when attempting to pass the embolectomy catheter distally in the ulnar, and the user was met with significant resistance pulling back.The patient required a cut down of the ulnar artery to retrieve the tip of the catheter.There was no patient injury.
 
Additional Manufacturer Narrative
One model 120602f catheter was returned for evaluation.The customer report of tip separated from the embolectomy catheter was confirmed.As received, the spring tip was stretched.The balloon with distal windings were pulled out from proximal windings and not returned.What appeared to be trace adhesive was observed at the distal end of the stretched spring.No other visible damage was observed from catheter body.The device history record review was not completed as a lot number was not provided.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.As part of the manufacturing process 100% of the units undergo a visual and balloon inflation inspection.The instructions for use also contains the following warnings and precautions: to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.Balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
BD APM
17200 laguna canyon rd
irvine CA 92603
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key23335993
Report Number2015691-2025-08643
Device Sequence Number9470951
Product Code DXE
UDI-Device Identifier00690103043273
UDI-Public00690103043273
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number120602F
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale
Patient Weight56 KG